View Full Version : Propecia Shed Question

08-18-2013, 06:34 PM
Hi everyone. I am 20 years old and I've been on Propecia for around 2 months. My hair was already shedding before beginning Propecia and the shedding has only gotten worse but I am unsure whether this just the balding process speeding up or if the Propecia shed has begun. I really hope it's the latter because if my hair is already thinning this much before the Propecia shed has begun then I really hold no hope that I will retain a full head of hair.

My question is around week 6 the hair from the sides and back of my head started shedding, not significantly and the hair doesn't just fall off like on the top of my head, but if I pull at my hair on the sides or back with a little bit of pressure I can usually pull out a hair or two and this was not the case before. Could this be a sign of the Propecia working or would slight weakening of the hair on the back and sides be expected with aggressive mpb?

08-19-2013, 03:42 AM
I am right where you are, been on it close to two months and the same age. You always lose hairs, and as I have long hair I can see them everyday, it's usually 3-4 long hairs, but even since I started with propecia I've seen these smaller hairs, maybe 2cm long with my 15 cm long hairs. For me those are propecia being in affect. Basically be on it for a year and if you still lose a lot of hair, go to a doctor or a hair surgeon and check whats up. I think it's way to early to worry about anything 8 weeks in, unless it's sides of course, then it's up to you if you wanna continue.

08-23-2013, 01:04 PM
From my observations and numerous feedback, yes the initial use of finasteride can induce a shedding period with some men.

The pharmacology profile of Propecia informs the consumer that the initial inhibition period is roughly 90 days. So those men who do experience an initial shed usually experience this within that 90 day period.

Shedding is normally confirmed by an abundance of hair shafts shed up and beyond what is considered normal shedding from daily grooming.

Some guys really freak out because sometimes the thinning is very noticeable and then they end up quitting taking it altogether. IMHO, many docs would encourage their patients to hang in there and wait for the cycle period to fulfill because in most cases, the hair does grow back.

Sometimes guys initially start taking finasteride immediately after their HT procedure and experience a shed and can even potentially affect their regrowth from the grafts.